| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Abdominal Pain (1685)
| Date of Event |
10/06/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Initial reporter phone:(b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported a female patient required placement of a nester platinum embolization coil for a left ovarian vein embolization procedure.A combination of detachable and pushable coils were placed.The patient went home and contacted the surgeon 3 days post procedure and reported pelvic phlebitis and difficulty standing for more than 10 minutes.The patient was prescribed oral anti inflammatory and analgesic medication.The patient was contacted again 7 days post procedure, and the patient reported the same amount of pain and no improvement.Additional information regarding the event and patient outcome has been requested but is currently unavailable.The mwcer-35-14-14 device is captured under patient identifier (b)(6).The mwcer-35-14-16 device is captured under patient identifier (b)(6).The mwcer-35-14-8 device is captured under patient identifier (b)(6).The mwce-35-20-14-nester device is captured under patient identifier (b)(6).(subject of this report).
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information provided 14oct2021 stated the patient was mobile and in less pain prior to placement of the coils.The patient is continuing to take taking analgesia and the pain has not gotten worse.The quantity of each coil lot was also provided as follows: one mwcer-35-14-14 device is captured under patient identifier (b)(6).Two mwcer-35-14-16 devices are captured under patient identifier (b)(6).Two mwcer-35-14-8 devices are captured under patient identifier (b)(6).Two mwce-35-20-14-nester devices are captured under patient identifier (b)(6) (subject of this report).
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Contact was made with the surgeon and additional information related to the event was reported.The surgeon stated: "i don¿t this the patients discomfort had anything to do with the device.It was simply a big vein with a lot of pelvic varices.Its appropriate phlebitis consistent with thrombosis of the vein.Further this is not a complaint it is an observation.Something the clinician will have to balance up when they offer rx for this issue.Discomfort or treating the vein vs the benefit or occluding it.".
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) (australia) informed cook on 10oct2021 of an incident involving an mwce-35-20-14-nester (nester platinum embolization coil) from lot 13816857.It was reported that after a procedure in which the left ovarian vein was embolized, the patient experienced pelvic phlebitis, and has trouble standing for more than ten minutes.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot (13816857) revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The current instructions for use [t_ce_nec_rev4] state the following: "intended use the product is intended for use by physicians trained and experienced in embolization techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters, and wire guides should be employed.Precautions perform an angiogram prior to embolization to determine correct catheter position.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, no device return, and the results of the investigation, cook concluded this occurrence is a result of an adverse event related to the procedure and could not be traced to the device.As reported by the surgeon, the patient¿s discomfort was consistent with the treatment she received and was not related to the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.